MAUDE Adverse Event Report: K2M, INC. STRAIGHT RAIL; SIZE Ø5.5X495 MM COCR, MESA RAIL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. STRAIGHT RAIL; SIZE Ø5.5X495 MM COCR, MESA RAIL; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 811-H55495
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Paralysis (1997)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that the patient is unresponsive in their lower right leg following surgery.During the implantation of a mesa straight rail, the surgeon noted that the, "lower extremity waveform disappeared." imaging was performed and no device problem was seen.The surgeon removed and replaced the rail but the, "lower limb waveform," did not return.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records could not be performed as a valid lot number was not provided and could not be obtained.A consultant hcp reviewed this case and they stated that the "cause is likely from the deformity correction itself, doubt it is coming from the rod.Normally when the surgeon sees a change in monitoring during the surgery, they undo the correction and see if it comes back".The mesa rail deformity surgical technique was reviewed and the following was found to be relevant: potential risks identified with the use of this device system which may require additional surgery include device component failure, loss of fixation, non union, fracture of the vertebra, and neurological, vascular or visceral injury.At this time, there is no indication of a device failure that caused this patient harm.According to analysis from the consultant hcp, the cause is likely from the deformity correction itself and not the rod.
 
Event or Problem Description

Brand Name
STRAIGHT RAIL; SIZE Ø5.5X495 MM COCR, MESA RAIL
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12450926
Report Number3004774118-2021-00273
Device Sequence Number3503746
Product Code NKB
UDI-Device Identifier10888857144590
UDI-Public10888857144590
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number811-H55495
Device Catalogue Number811-H55495
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexUnknown